Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Cauchy problem of nonlinear Schrödinger equation with initial data in Sobolev space $ W^{s,p}$ for $ p<2$

Author: Yi Zhou
Journal: Trans. Amer. Math. Soc. 362 (2010), 4683-4694
MSC (2010): Primary 35Q41
Published electronically: April 20, 2010
MathSciNet review: 2645046
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider in $ R^n$ the Cauchy problem for the nonlinear Schrödinger equation with initial data in the Sobolev space $ W^{s,p}$ for $ p<2$. It is well known that this problem is ill posed. However, we show that after a linear transformation by the linear semigroup the problem becomes locally well posed in $ W^{s,p}$ for $ \frac{2n}{n+1}<p<2$ and $ s>n(1-\frac{1}{p})$. Moreover, we show that in one space dimension, the problem is locally well posed in $ L^p$ for any $ 1<p<2$.

References [Enhancements On Off] (What's this?)

  • 1. J. Bergh and J. Löfström, Interpolation spaces. An introduction. Grundlehren der Mathematischen Wissenschaften, No. 223. Springer-Verlag, Berlin-New York, 1976. MR 0482275 (58:2349)
  • 2. J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I. Schrödinger equations. Geom. Funct. Anal. 3 (1993), no. 2, 107-156. MR 1209299 (95d:35160a)
  • 3. T. Cazenave, L. Vega and M.C. Vilela, A note on the nonlinear Schrödinger equation in weak $ L^p$ spaces. Communications in Contemporary Mathematics, 3 (2001), no. 1, 153-162. MR 1820017 (2002g:35192)
  • 4. T. Cazenave and F. B. Weissler, The Cauchy problem for the critical nonlinear Schr $ {\rm \ddot{o}}$dinger equation. Nonlinear Anal. TMA, 14 (1990), 807-836. MR 1055532 (91j:35252)
  • 5. M. Christ, J. Colliander and T. Tao, A priori bounds and weak solutions for the nonlinear Schrödinger equation in Sobolev spaces of negative order. J. Funct. Anal. 254 (2008), 368-395. MR 2376575 (2008m:35327)
  • 6. A. Grünrock, Bi- and trilinear Schrödinger estimates in one space dimension with applications to cubic NLS and DNLS Int. Math. Res. Not. (2005), no. 41, 2524-2558. MR 2181058 (2007b:35298)
  • 7. S. Klainerman, Remarks on the global Sobolev inequalities in the Minkowski space $ R\sp {n+1}$. Comm. Pure Appl. Math. 40 (1987), no. 1, 111-117. MR 865359 (88a:46035)
  • 8. H. Koch and D. Tataru, A priori bounds for the 1-D cubic NLS in negative Sobolev spaces. Int. Math. Res. Not. IMRN 2007, no. 16, 36 pp. MR 2353092
  • 9. H. P. McKean and J. Shatah, The nonlinear Schrödinger equation and the nonlinear heat equation reduction to linear form. Comm. Pure Appl. Math. 44 (1991), no. 8-9, 1067-1080. MR 1127050 (93b:35126)
  • 10. Y. Tsutsumi, $ L^2$ solutions for nonlinear Schrödinger equations and nonlinear groups. Funk. Ekva. 30 (1987), 115-125. MR 915266 (89c:35143)
  • 11. A. Vargas and L. Vega, Global wellposedness for 1D non-linear Schrödinger equation for data with an infinite $ L^2$ norm. J. Math. Pures Appl. 80 (2001), 1029-1044. MR 1876762 (2002j:35290)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35Q41

Retrieve articles in all journals with MSC (2010): 35Q41

Additional Information

Yi Zhou
Affiliation: School of Mathematics, Fudan University, Shanghai 200433, People’s Republic of China – and – Key Laboratory of Mathematics for Nonlinear Sciences (Fudan University), Ministry of Education, People’s Republic of China

Keywords: Cauchy problem, nonlinear Schr\"odinger equation, local well-posedness, scaling limit.
Received by editor(s): May 28, 2008
Received by editor(s) in revised form: September 2, 2008
Published electronically: April 20, 2010
Additional Notes: The author was supported by the National Natural Science Foundation of China under grant 10728101, the 973 Project of the Ministry of science and technology of China, the doctoral program foundation of the Ministry of education of China and the “111” Project and SGST 09DZ2272900
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society